Alert archive / Kentucky / Wind Advisories in 2006
Wind Advisory 5, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Nov 30, 2006, 6:56 PM CST for 4 states. It took effect at Nov 30, 2006, 10:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 6:56 PM CST (00:56 UTC)
- In effect from
- Nov 30, 2006, 10:00 PM CST
- Expired
- Dec 1, 2006, 10:31 AM CST
- In force
- 13 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 010056 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 656 PM CST THU NOV 30 2006 ...WINDY CONDITIONS ARE EXPECTED LATE TONIGHT AND EARLY FRIDAY... .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE NORTH ACROSS THE REGION TONIGHT. IN THE WAKE OF THE LOW...STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS THE REGION...ESPECIALLY LATE TONIGHT INTO EARLY FRIDAY. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-010900- /O.NEW.KPAH.WI.Y.0005.061201T0400Z-061201T1600Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 656 PM CST THU NOV 30 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY. A DEEPENING AREA OF LOW PRESSURE WILL MOVE NORTH ACROSS THE LOWER OHIO VALLEY REGION TONIGHT. IN THE WAKE OF THE LOW...GUSTY SOUTHWEST TO WEST WINDS FROM 20 TO 35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO 45 MPH POSSIBLE OVERNIGHT. THE STRONG AND GUSTY WINDS SHOULD PERSIST INTO THE MID MORNING HOURS FRIDAY...AND DECREASE SOMEWHAT BY THE MIDDAY HOURS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NOLES
2 follow-up statements
000 WWUS73 KPAH 010859 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 259 AM CST FRI DEC 1 2006 ...WINDY CONDITIONS ARE EXPECTED TODAY... ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011800- /O.EXT.KPAH.WI.Y.0005.000000T0000Z-061201T2200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 259 AM CST FRI DEC 1 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A DEEPENING AREA OF LOW PRESSURE MOVED NORTH ACROSS THE LOWER OHIO VALLEY REGION OVERNIGHT. IN THE WAKE OF THE LOW...GUSTY SOUTHWEST TO WEST WINDS FROM 20 TO 35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO 45 MPH POSSIBLE TODAY. THE STRONG AND GUSTY WINDS WILL GRADUALLY TAPER OFF FROM SOUTHWEST TO NORTHEAST THROUGH THE DAY. THE WORST HIT AREAS WILL BE ALONG INTERSTATE 64 IN SOUTHERN ILLINOIS...AND THE EVANSVILLE TRI STATE AREA THROUGH THE MORNING HOURS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DRS
000 WWUS73 KPAH 011631 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1031 AM CST FRI DEC 1 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011745- /O.CAN.KPAH.WI.Y.0005.000000T0000Z-061201T2200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1031 AM CST FRI DEC 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 30, 1:00 PM CST, 5 hours 56 minutes earlier.
Area forecast discussion, Nov 30, 1:00 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CST THU NOV 30 2006 .DISCUSSION... 18Z MESO ANALYSIS SHOWS COLD FRONT THRU ALL BUT FAR ERN PTNS FA...AT LEAST W/NLYS PAST EVV/OWB-PAH. SIGNIFICANTLY COLDER AIR IS JUST UPSTREAM...ESP ON NW PERIPHERY OF CWA...WHERE TEMPS ARE ALREADY DOWN INTO THE MID 30S...AND ISOLATED REPORTS OF -SN (SPARTA) AND -PL (NRN PERRY CO) HAVE BEEN RECEIVED. THINGS WL LIKELY STAY STATIONARY UNTIL SURFACE LOW MOVES IN...WHICH MAY ACTUALLY SWING WINDS BACK AROUND TO E-S IN WKY/SWIN WITH A LTL WARM AIR INTRUSION. NAM TAKES LOW INTO FAR WKY BY MIDNIGHT WHILE GFS IS JUST TO THE NORTH INTO SRN IL. THEREFORE WARM SECTOR CONVECTIVE/SLGT RISK SVR THREAT WL BE RETAINED THRU THEN...MAYBE AS LATE AS 09Z FAR ERN PTNS FA. BOTH MODELS RAPIDLY LIFT LOW(S) INTO ILX/IND FAS BY 12Z. MODEL SOUNDINGS SHOW ALL PCPN...EVEN WRN PTNS FA...STAYING PREDOMINANTLY LIQUID THRU MIDNIGHT TONIGHT. HOWEVER...WITH NOSE OF COLD AIR ON PERIPHERY OF NW PTNS FA ALREADY...OTHER THAN SPORADIC REPORTS THRU THIS EVENING...COULD POSSIBLY SEE EVAP COOLING/DYNAMICAL EVOLUTION OF SYSTEM ALLOW FOR SLIGHTLY EARLIER CHANGE-OVER FAR NW PTNS FA. EITHER WAY IT IS A PREDOMINANTLY OVERNIGHT EVENT...WITH NEW HPC GRAPHICS SHIFTING SNOW/ICE BULLSEYES NORTH AND WEST...AND GIVING OUR PREVIOUS WATCH AREA 1-2 MAX. THEREFORE WE HAVE ISSUED AN ADVISORY FOR SAME AREA FOR SAME AMOUNTS...TAPERING OFF TO MINOR (1/2 OR SO) TO TRACE ACCUMS TO THE SOUTH AND EAST. THIS COLLABORATES NICELY W/NEIGHBORING WFOS AND HPC. SNOW SHOULD END FRI AM WITH LIFT OUT OF LOW/COMMA HEAD...WITH MAYBE A TENTH OR TWO ACROSS THE FAR NORTH POSSIBLE. AFTER THAT THE PRIMARY CHALLENGE IS FORECASTING TEMPS...WITH SEVERAL FOR NOW DRY/REINFORCING SHOTS OF COLD AIR W/TROF PASSAGES OVER THE COURSE OF THE EXTENDED. NEAR TERM TEMPS HEDGED CLOSER TO GFS PER HPC/NEIGHBORING WFOS...THEN BLENDED W/NEW MEX MOS/HPC NOS OVER THE EXTENDED...LIKEWISE AS COLLABORATED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...WINTER WX ADVISORY TONIGHT FOR AREAS NW OF A DONIPHAN TO JACKSON LINE. IL...WINTER WX ADVISORY TONIGHT FOR AREAS NW OF A CARBONDALE TO FAIRFIELD LINE. IN...NONE. &&
Hazardous weather outlook, Nov 30, 2:43 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 243 PM CST THU NOV 30 2006 ILZ076>078-082-083-085>094-INZ081-082-085>088-KYZ001>022- MOZ110>112-114-011100- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-WILLIAMSON-SALINE-GALLATIN- UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE- POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 243 PM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...MAINLY THIS EVENING. A THIN LINE OF THUNDERSTORMS MAY DEVELOP AS A DEVELOPING LOW PRESSURE SYSTEM SWEEPS INTO THE AREA. DAMAGING WINDS AND A BRIEF TORNADO OR TWO WILL BE POSSIBLE WITH ANY SEVERE STORMS. IN ADDITION...SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL. RAIN WILL CHANGE TO SNOW LATE TONIGHT. RAIN MAY MIX WITH OR CHANGE TO FREEZING RAIN OR SLEET BEFORE CHANGING TO SNOW...WITH TOTAL SNOW AND ICE ACCUMULATIONS AN INCH OR LESS. WINDS WILL INCREASE TO 15 TO 25 MPH...WITH SOME HIGHER GUSTS TO 35 MPH POSSIBLE...AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING OR OVERNIGHT. ILZ075-080-081-084-MOZ076-086-087-100-107>109-011100- JEFFERSON-PERRY IL-FRANKLIN-JACKSON-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- 243 PM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR POTENTIALLY UP TO TWO INCHES OF SNOW AND ICE TONIGHT. SEE THE WINTER WEATHER ADVISORY FOR MORE DETAILS. THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAIN EARLY THIS EVENING. THIS MAY CAUSE SOME MINOR FLOODING PROBLEMS ON AREA RIVERS AND STREAMS. SEE RELATED FLOOD PRODUCTS FOR MORE DETAIL. WINDS WILL INCREASE TO 15 TO 25 MPH...WITH SOME HIGHER GUSTS TO 35 MPH POSSIBLE...AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING OR OVERNIGHT.
Nearby
Wind Advisories in Kentucky, 2006Wind Advisories in Illinois, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.